Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2007, 12:01 AM CDT for Jim Hogg County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 12:01 AM CDT (05:01 UTC)
- Expired
- May 10, 2007, 12:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 151 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -486 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 100502
SVRBRO
TXC247-100545-
/O.NEW.KBRO.SV.W.0026.070510T0501Z-070510T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1201 AM CDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 1245 AM CDT
* AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF RANDADO...OR ABOUT 20 MILES NORTHEAST OF ZAPATA...AND
MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RANDADO BY 1215 AM CDT...
8 MILES NORTHEAST OF GUERRA BY 1225 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2691 9895 2723 9896 2722 9894 2722 9886
2721 9885 2721 9878 2720 9877 2719 9860
2681 9874
$$
GB2 follow-up statements
000
WWUS54 KBRO 100522
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1220 AM CDT THU MAY 10 2007
TXC247-100545-
/O.CON.KBRO.SV.W.0026.000000T0000Z-070510T0545Z/
JIM HOGG TX-
1220 AM CDT THU MAY 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR JIM HOGG COUNTY...
AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RANDADO...OR ABOUT 19 MILES SOUTHWEST OF HEBBRONVILLE...
MOVING EAST AT 40 MPH. ANOTHER STRONG TO POTENTIALLY SEVERE
THUNDERSTORM IN JUST NORTHWEST OF HEBBRONVILLE. THIS STORM COULD
BECOME SEVERE ANY MOMENT PRODUCE PENNY SIZE HAIL AND WINDS NEAR 60
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL JIM HOGG COUNTY AT 1230 AM CDT
RURAL EASTERN JIM HOGG COUNTY AT 1240 AM CDT
LAT...LON 2681 9893 2723 9894 2733 9868 2724 9853
2685 9849
$$
GB000
WWUS54 KBRO 100545
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1242 AM CDT THU MAY 10 2007
TXC247-100615-
/O.EXP.KBRO.SV.W.0026.000000T0000Z-070510T0545Z/
JIM HOGG TX-
1242 AM CDT THU MAY 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR JIM HOGG COUNTY EXPIRES AT
1245 AM CDT...THE STORM IS WEAKENING AS IT NEARS THE BROOKS COUNTY
LINE. THE STORM IS STILL CAPABLE OF PRODUCING DIME SIZE HAIL AND
WIND GUSTS UP TO 50 MPH. OTHER STORMS EXTEND SOUTHWEST THROUGH JIM
HOGG POTENTIALLY PRODUCING PEA TO MARBLE SIZE HAIL WIND GUST
EXCEEDING 40 MPH AS WELL AS VERY HEAVY RAINFALL. THIS LINE OF STORMS
WILL BE MONITORED AS IT MOVES INTO BROOKS COUNTY
LAT...LON 2681 9892 2723 9894 2733 9857 2723 9851
2685 9849
$$
GBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:55 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 9, 8:55 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 855 PM CDT WED MAY 9 2007 .DISCUSSION...GFS/NAM FAILS TO RECOGNIZE SOUTHERLY EXTENT AND MAGNITUDE OF CONVECTION THIS EVENING...PLACING SCT SHRAS 50 TO 70NM NORTH OF REAL LOCATION. HAVE ADJUSTED POPS TO HPC QPF FOR INIT THRU 12Z 1ST PD...AND HONED SKY AND SVR CONVECTION POTENTIAL TO CURRENT REAL-TIME TRENDS. && .PREV DISCUSSION...MODERATE SOUTHEASTERLY WINDS WITH GENERALLY PARTLY CLOUDY SKIES AND DRY CONDITIONS PREVAIL OVER THE RIO GRANDE VALLEY THIS AFTERNOON. TEMPERATURES HAVE WARMED TO NEAR NORMAL VALUES TODAY. A HIGH PRESSURE RIDGE EXTENDING INTO DEEP SOUTH TEXAS WILL CONTINUE PRODUCING LIGHT SOUTHEASTERLY WINDS DURING THE OVERNIGHT PERIODS AND MODERATE SOUTHEASTERLY WINDS DURING THE AFTERNOONS AND EVENINGS FOR THE NEXT FEW DAYS. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL TEXAS THURSDAY AND FRIDAY INCREASING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES OVER THE CWA THROUGH SATURDAY. A FEW OF THE ISOLATED THUNDERSTORMS COULD BECOME STRONG OR SEVERE THURSDAY INTO THURSDAY NIGHT. DRY CONDITIONS WILL PREVAIL OVER THE RIO GRANDE VALLEY SUNDAY THROUGH THE END OF NEXT WEEK. TEMPERATURES WILL REMAIN NEAR NORMAL TO SLIGHTLY ABOVE NORMAL THROUGH THE END OF THE FORECAST PERIOD. && .MARINE...FAIRLY BENIGN MARINE CONDITIONS ARE EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS. AN UPPER-LEVEL LOW PASSING TO THE NORTH WILL CAUSE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. DRY CONDITIONS WILL RETURN THIS WEEKEND AS HIGH PRESSURE RE-BUILDS OVER THE REGION. && .AVIATION...GENERALLY VFR TO MVFR CONDITIONS SHOULD PREVAIL OVERNIGHT. WINDS WILL GENERALLY BE LIGHT OUT OF THE SOUTHEAST. A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED THURSDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG...WITH HAIL AND BRIEF GUSTY WINDS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 72 84 71 85 69 / 10 20 20 20 00 BROWNSVILLE 71 85 70 88 68 / 10 20 20 20 00 HARLINGEN 70 86 70 88 68 / 10 20 20 20 00 MCALLEN 71 88 70 90 69 / 20 20 20 20 00 RIO GRANDE CITY 70 90 70 92 69 / 30 20 20 20 00 SOUTH PADRE ISLAND 75 82 75 82 73 / 10 20 20 20 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS....58 MARINE/AVIATION...68 MESOSCALE...ABBOTT
Hazardous weather outlook, May 9, 9:00 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 PM CDT WED MAY 9 2007 TXZ248>257-101100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 900 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER 11 PM WEDNESDAY NIGHT...MAINLY IN ZAPATA..STARR AND JIM HOGG COUNTIES. UPPER LEVEL WINDS COULD ALLOW A FEW STRONG TO SEVERE THUNDERSTORMS TO MOVE INTO EASTERN COUNTIES INCLUDING THE MIDDLE AND LOWER RIO GRANDE VALLEY AFTER MIDNIGHT. LARGE HAIL AND STRONG STRAIGHT LINE WINDS WILL BE THE MAIN THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS DEEP SOUTH TEXAS THURSDAY. SOME LINGERING STRONG TO SEVERE THUNDERSTORMS FROM WEDNESDAY NIGHT COULD PERSIST INTO THURSDAY MORNING WITH REDEVELOPMENT OF POTENTIAL STRONG TO SEVERE THUNDERSTORMS LATER THURSDAY AFTERNOON AND EVENING. CENTRAL AND EASTERN AREAS OF THE RIO GRANDE VALLEY LOOK TO BE IN THE MAIN THREAT REGIONS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN SEVERE WEATHER ELEMENTS. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...IF THE SEVERE THREAT INCREASES ACTIVATION MAY BE NECESSARY. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:34 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.